Alert archive / Nevada / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 16, NWS Reno, NV

May 30, 2009Douglas County, Lyon County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at May 30, 2009, 5:53 PM PDT for Douglas County, Lyon County, Nevada. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2009, 5:53 PM PDT (00:53 UTC)
Expired
May 30, 2009, 6:30 PM PDT
In force
37 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Douglas County, NV, Lyon County, NV

The radar

The Reno radar (KRGX), 74 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2009-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2009-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 310053
SVRREV
NVC005-019-310130-
/O.NEW.KREV.SV.W.0016.090531T0053Z-090531T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
553 PM PDT SAT MAY 30 2009

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN DOUGLAS COUNTY IN WESTERN NEVADA...
  CENTRAL LYON COUNTY IN WESTERN NEVADA...

* UNTIL 630 PM PDT

* AT 552 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WABUSKA...OR 23 MILES SOUTHEAST OF VIRGINIA CITY...AND MOVING
  SOUTHEAST AT 5 MPH.

* LOCATIONS AFFECTED INCLUDE...WABUSKA.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. IF TIME
PERMITS...MOVE YOUR VEHICLE INTO A GARAGE...AND SEEK SHELTER INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.

LAT...LON 3911 11899 3898 11929 3917 11942 3927 11915
TIME...MOT...LOC 0053Z 326DEG 4KT 3914 11926

$$

JORDAN
2 follow-up statements
000 
WWUS55 KREV 310112
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
612 PM PDT SAT MAY 30 2009

NVC005-019-310130-
/O.CON.KREV.SV.W.0016.000000T0000Z-090531T0130Z/
LYON NV-DOUGLAS NV-
612 PM PDT SAT MAY 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR EXTREME NORTHEASTERN DOUGLAS AND CENTRAL LYON COUNTIES...

AT 606 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR WABUSKA...OR 15 MILES SOUTH OF SILVER SPRINGS...MOVING 
SOUTHEAST AT 5 MPH.

* LOCATIONS AFFECTED INCLUDE...WABUSKA AND HIGHWAY 95A SOUTH OF FORT 
CHURCHILL STATE PARK.

THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAINFALL WITH 
VISIBILITY AS LOW AS 1/2 MILE. WATCH FOR PONDING WATER ON AREA 
ROADWAYS...ESPECIALLY ALONG HIGHWAY 95A NEAR WABUSKA. DRIVERS SHOULD 
SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON 
THEIR HEADLIGHTS.

LAT...LON 3911 11899 3898 11929 3917 11942 3927 11915
TIME...MOT...LOC 0108Z 326DEG 4KT 3913 11925

$$

JORDAN
000 
WWUS55 KREV 310130
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
630 PM PDT SAT MAY 30 2009

NVC005-019-310138-
/O.EXP.KREV.SV.W.0016.000000T0000Z-090531T0130Z/
LYON NV-DOUGLAS NV-
630 PM PDT SAT MAY 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN DOUGLAS
AND CENTRAL LYON COUNTIES WILL EXPIRE AT 630 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...VERY HEAVY RAIN WILL REMAIN IN THE AREA THROUGH 8 PM AND A 
FLASH FLOOD WARNING WILL BE ISSUED.

IF YOU OBSERVED ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THIS 
STORM...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR 
OFFICE AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR WARNING 
PROCESS.

LAT...LON 3911 11899 3898 11929 3917 11942 3927 11915
TIME...MOT...LOC 0128Z 326DEG 4KT 3911 11923

$$

JORDAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:11 PM PDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 30, 2:11 PM PDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
211 PM PDT SAT MAY 30 2009

.SHORT TERM...
DIURNAL CONVECTION IS ONCE AGAIN DEVELOPING THIS AFTERNOON WITH
UNSTABLE ATMOSPHERE AND MUCH ABOVE NORMAL MOISTURE. CURRENT
PRECIPITABLE WATER ESTIMATES FROM SOUNDINGS...SATELLITE
IMAGERY...AND MODEL DATA INDICATE MOISTURE IS 2-3 STANDARD
DEVIATIONS ABOVE NORMAL. COUPLE THIS MOISTURE WITH THE VERY LIGHT
FLOW ALOFT AND SLOW MOVING THUNDERSTORMS WILL CONTINUE TO PRODUCE
IMPRESSIVE RAIN RATES THROUGH THIS EVENING.

CURRENTLY THE BEST THUNDERSTORM DEVELOPMENT HAS BEEN OVER THE
HIGHER TERRAIN OF THE SIERRA HOWEVER RELATIVELY CLOUD FREE SKIES
ARE ALLOWING THE GREAT BASIN ZONES TO HEAT UP WELL. SACRAMENTO TO
RENO GRADIENT IS SLOWLY BECOMING MORE POSITIVE AND SIERRA CREST
SENSORS ARE BEGINNING TO SHOW WEST WINDS. THIS WILL HELP GENERATE
LOW LEVEL CONVERGENCE EAST OF THE SIERRA CREST AND PUSH THE STORMS
INTO THE SURROUNDING VALLEYS. CURRENT CLOUD DEVELOPMENT IS STILL
LOOKING RATHER CAPPED AND NOT EXPECTING ENOUGH UPWARD ENERGY TO
BREAK THROUGH THIS CAP IN MANY LOCATIONS. FOR THIS REASON...ONLY
EXPECTING SCATTERED COVERAGE OF STORMS THROUGH THIS EVENING.
STORMS THAT DO DEVELOP HOWEVER HAVE THE POTENTIAL TO BE RATHER
STRONG AS LONG AS THEY DONT REMAIN COMPLETELY STATIONARY AND RAIN
THEMSELVES OUT.

SOUTHWEST FLOW ALOFT BEGINS INCREASING SUNDAY HOWEVER CONVECTION
WILL STILL INITIALLY DEVELOP OVER THE SIERRA. BY AFTERNOON THE
WEST WINDS SHOULD KICK IN AND PUSH THUNDERSTORM ACTIVITY EAST OF
THE CREST. THE BEST CHANCES SUNDAY ARE OVER THE FAR NRN ZONES
WHERE UPPER DIVERGENCE IS AIDED BY AN APPROACHING UPPER JET.

TARGETING THE BEST LOCATIONS FOR CONVECTION BECOMES INCREASINGLY
DIFFICULT BEYOND SUNDAY AS THE WEATHER PATTERN BEGINS TO SLOWLY
CHANGE. THE UNSEASONABLE UPPER LOW CURRENTLY ALONG 140W SLOWLY MOVES
CLOSER TO THE WEST COAST MONDAY AND TUESDAY. THE MOISTURE ALREADY
IN PLACE DOES NOT LOOK TO DISAPPEAR ANYTIME SOON...HOWEVER THE
INSTABILITY SLOWLY DECREASES WHILE THE UPPER FORCING SLOWLY
INCREASES. THIS MEANS THAT CONVECTION WILL NO LONGER BE SURFACE
BASED AND TERRAIN INFLUENCED AND INSTEAD BE DRIVEN BY UPPER
FORCING AS THE LOW PUSHES TOWARD THE COAST.

UPPER LEVEL LAPSE RATES BEGIN TO DECREASE MONDAY INDICATING MORE
STABILITY...HOWEVER THIS MAY BE MISLEADING AS OTHER CONVECTIVE
PARAMETERS LOOK MORE FAVORABLE. BULK SHEAR INCREASES WITH
INCREASING SOUTHWEST FLOW ALOFT AND UPPER DIVERGENCE IS FURTHER
AIDED BY THE SOUTHERLY UPPER JET. MODELS ALSO INDICATE A DECENT
TROPOPAUSE UNDULATION AHEAD OF THE UPPER LOW PUSHING NORTH THROUGH
THE CWA LATE IN THE DAY. ALL THESE INGREDIENTS COULD MAKE FOR MORE
ORGANIZED STORMS ALTHOUGH THE COVERAGE MAY NOT BE AS GREAT. ALSO
THE FASTER STORM MOVEMENT WILL BRING LESS RAINFALL POTENTIAL.

BY TUESDAY...SHOWER DEVELOPMENT WILL MAINLY BE FROM THE UPPER LOW
MOVING INTO THE WEST COAST AS OPPOSED TO INSTABILITY AND SURFACE
HEATING. HIGHEST POPS STARTING TUESDAY ARE OVER THE SIERRA AND
OTHER LOCATIONS CLOSEST TO THE UPPER LOW. THERE IS STILL ENOUGH
INSTABILITY FOR THUNDERSTORMS...HOWEVER SHOWER COVERAGE WILL BE
MUCH GREATER WITH ONLY EMBEDDED LIGHTNING STRIKES. JORDAN

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
MEDIUM RANGE MODELS CONTINUE TO SHOW THE SAME SYNOPTIC EVOLUTION
THAT THEY DID YESTERDAY.  ON WEDNESDAY THE GFS...ECMWF AND CANADIAN
CONTINUE TO SHOW A BROAD CUT OFF LOW JUST OFF THE CALIFORNIA COAST.
WITH THE SYNOPTIC FLOW REMAINING FAR TO THE NORTH OVER BRITISH
COLUMBIA AND ALBERTA THIS SYSTEM SHOULD REMAIN STATIONARY.  THE
MODEL SOLUTIONS START TO DIVERGE ON THURSDAY.  THE CANADIAN STARTS
TO TAKE THE UPPER LOW TO THE EAST BY 00Z FRIDAY.  THE GFS AND EURO
HOWEVER KEEP THE LOW OVER THE ERN PACIFIC.

BY SATURDAY THE EURO BRINGS THIS UPPER LOW ACROSS CNTRL CALIFORNIA
AND TO THE SIERRA BY 00Z SUNDAY.  THE GFS IS THE LEAST PROGRESSIVE
OF THE THREE MODELS KEEPING THE LOW STILL OFFSHORE ON SATURDAY.  THE
DIVERGENCE AMONG THE MODELS LESSENS CONFIDENCE IN THE SYNOPTIC
EVOLUTION AND RESULTING WEATHER FOR LATE IN THE EXTENDED.  THE EURO
...AND ESPECIALLY THE CANADIAN...SOLUTIONS WOULD INCREASE CLOUD
COVER AND PRECIP CHANCES OVER THE ERN SIERRA AND WRN GREAT BASIN FOR
FRIDAY AND SATURDAY.  THE GFS HOWEVER WOULD KEEP A STRONG SLY FLOW
OVER THE REGION WITH INCREASED TEMPERATURES BOTH AT THE SFC AND AT
UPR LEVELS.  THIS WOULD HELP TO INCREASE LLVL STABILITY AND LESSEN
PRECIP CHANCES.

WITH THIS UNCERTAINTY AMONG THE MODELS HAVE DECIDED TO NOT MAKE ANY
MAJOR CHANGES TO THE EXTENDED FORECAST.  WITH THE UPPER LOW NEAR THE
REGION WILL CONTINUE WITH A CHANCE OF TSTMS THROUGH THE EXTENDED.
TEMPERATURES SHOULD BE NEAR NORMAL FOR EARLY JUNE.  OHARA

&&

.AVIATION...
SCT TSTMS WILL CONTINUE ACROSS THE AREA THIS EVENING.  THE MAIN
THREAT FROM THESE STORMS WILL BE GUSTY OUTFLOW WINDS OF UP TO 50
KTS.  HEAVY RAINFALL WILL ALSO BE ASSOCIATED WITH THE STRONGER
TSTMS.  CONVECTIVE ACTIVITY SHOULD TAPER OFF BY 31/03Z.  OHARA

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, May 30, 4:57 AM PDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
457 AM PDT SAT MAY 30 2009

CAZ070>073-NVZ001>005-310000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
457 AM PDT SAT MAY 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

MOISTURE AND INSTABILITY REMAINS OVER THE AREA TODAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE
THROUGH THIS EVENING.

THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL...GUSTY OUTFLOW
WINDS OF 40 TO 50 MPH AND HEAVY RAIN. A FEW STORMS MAY REACH SEVERE
LIMITS...BUT THE OVERALL CHANCE OF SEVERE WEATHER TODAY IS LOW.
THE HIGHEST CHANCE FOR HEAVY RAIN IS IN THE SIERRA...WHICH MAY
PRODUCE PONDING OF WATER ON ROADS AND INCREASED RUNOFF NEAR STEEP
TERRAIN.

ACROSS WESTERN NEVADA...THUNDERSTORM OUTFLOWS WILL CREATE AREAS OF
BLOWING DUST AND VISIBILITY OF 3 MILES OR LESS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FAVORABLE PATTERN FOR THUNDERSTORMS IS LIKELY TO CONTINUE NEXT
WEEK AS A STRONGER LOW PRESSURE SYSTEM NEARS THE CALIFORNIA COAST
MONDAY. WITH THE LOW NEAR THE COAST...THE CHANCE FOR ORGANIZED
THUNDERSTORMS WILL INCREASE. ORGANIZED THUNDERSTORMS CAN HAVE A
LONGER LIFE SPAN AND A HIGHER CHANCE OF PRODUCING SEVERE WEATHER
AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE OFFICE.

BRONG

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, May 30, 12:28 PM PDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1228 PM PDT SAT MAY 30 2009

CAZ071-302030-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
1228 PM PDT SAT MAY 30 2009

...THUNDERSTORMS DEVELOPING OVER LASSEN COUNTY...

AT 1222 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
DEVELOPING THUNDERSTORMS OVER THE NORTHERN PORTION OF LASSEN COUNTY.
THESE STORMS ARE LOCATED BETWEEN HIGHWAY 395 AND STATE ROUTE 44
NORTH OF SUSANVILLE...INCLUDING EAGLE LAKE...AND MOVING NORTHWEST AT
10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...EAGLE LAKE...SPAULDING...TERMO...
  JUNCTION CA 139 AND CA 513...AND CA 44 AT SHASTA-LASSEN CO LINE.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.

IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS
POSE AN IMMEDIATE DANGER TO BOATERS.

JORDAN
Special weather statement, May 30, 3:05 PM PDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
305 PM PDT SAT MAY 30 2009

NVZ004-302300-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
305 PM PDT SAT MAY 30 2009

...THUNDERSTORMS FORMING ALONG HIGHWAY 50 EAST OF FALLON...

AT 258 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM SAND MOUNTAIN NORTH TO THE
DIXIE VALLEY...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHEAST OF
FALLON TO 19 MILES SOUTHEAST OF FALLON...AND MOVING WEST AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF UP
TO 40 MPH...WITH AREAS OF BLOWING DUST... ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS AFFECTED INCLUDE...FALLON...FALLON STATION...SAND
  MOUNTAIN...STILLWATER AND FALLON MUNICIPAL AIRPORT.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 50 EAST OF FALLON.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING WATER.
SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

JORDAN
Special weather statement, May 30, 4:39 PM PDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
439 PM PDT SAT MAY 30 2009

CAZ071-NVZ001>005-310030-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN
AND RANGE INCLUDING PYRAMID LAKE-
439 PM PDT SAT MAY 30 2009

...THUNDERSTORMS CONTINUE TO DEVELOP ACROSS WESTERN NEVADA...

AT 431 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A CLUSTER OF THUNDERSTORMS OVER WESTERN NEVADA. THE MAIN STORMS ARE
WEST OF PYRAMID LAKE NEAR WINNEMUCCA RANCH ROAD...SOUTHEAST OF RENO
NEAR VIRGINIA CITY...AND OVER HIGHWAY 395 SOUTH GARDNERVILLE. THESE
STORMS WILL CONTINUE SLOWLY MOVING WEST AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND
30 TO 40 MPH... ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...CARSON CITY...DAYTON...GARDNERVILLE...
  GARDNERVILLE RANCHOS...GOLD HILL AND HOLBROOK JUNCTION.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395...HIGHWAY 50...AND
THE PYRAMID LAKE HIGHWAY. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT
IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON
YOUR HEADLIGHTS.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF WATER
ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

JORDAN

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:31 PM PDTFlash Flood WarningREVLyon2 hr
May 31, 6:43 AM PDTFlash Flood WatchREVChurchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more12 hr
May 31, 12:05 PM PDTSevere Thunderstorm WarningREVWashoe25 min
May 31, 1:34 PM PDTSevere Thunderstorm WarningREVLyon, Storey26 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.